Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 381, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 18, 2007, 7:28 PM EDT for Wilcox County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2007, 7:28 PM EDT (23:28 UTC)
- Expired
- Aug 18, 2007, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 84 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:30 PM EDT | HAIL 1 | 6 Sse Rochelle, GA | ONE INCH DIAMETER HAIL REPORTED NEAR OWENSBORO ON HWY 233. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 182328 SVRFFC GAC315-190000- /O.NEW.KFFC.SV.W.0381.070818T2328Z-070819T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 728 PM EDT SAT AUG 18 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILCOX COUNTY IN CENTRAL GEORGIA * UNTIL 800 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ROCHELLE...MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PITTS AND SEVILLE. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3184 8336 3197 8329 3210 8362 3186 8361 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 6:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 18, 6:15 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 PM EDT SAT AUG 18 2007 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... UPPER RIDGE STILL IN PLACE OVER THE SOUTHEAST...WITH UPPER LOW BEGINNING TO MOVE WEST ACROSS THE NORTHERN GULF. THE FRONT THAT CAUSED ALL THE ACTIVITY FRIDAY AFTERNOON AND EVENING IS STILL SLOWLY WORKING ITS WAY ACROSS THE STATE...NOT MUCH PUSH BEHIND IT AND IS NEARLY STATIONARY...AND THE DRIER DEWPOINTS WILL SLOWLY FILTER INTO NORTH GEORGIA BEHIND THE FRONT LATER TONIGHT AND INTO SUNDAY. SOME MOISTURE RETURN AROUND THE PERIPHERY OF THE WESTERN ATLANTIC SURFACE HIGH WILL ALLOW STORMS TO FORM SOUTH OF THE FRONT THIS AFTERNOON AND EVENING...SHOULD NOT BE AN ISSUE FOR THE NORTH PART OF THE FORECAST AREA BUT WITH CAPES IN THE SOUTHERN PORTIONS OF THE CWA ALREADY 2000-3000 J/KG AND LIS BELOW -6C...THE ADDED LIFT WITH THE FRONT AND SLIGHTLY COOLER TEMPERATURES ALOFT DUE TO THE UPPER LEVEL LOW MAY ALLOW FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS THE MAIN THREAT. THE REMNANTS OF TD ERIN PHASE WITH A MIDLEVEL SHORTWAVE TOWARD THE END OF THE SHORT TERM...ALTHOUGH THERE ARE SOME DISAGREEMENTS IN THE MODELS WITH THIS SCENARIO...BUT THE GFS IS SUPPORTED BY OTHER MODELS ALOFT SO HAVE GONE WITH ITS SOLUTION FOR THE MOST PART. THE SURFACE REFLECTION OF THIS WILL END UP WITH THE FRONT DRIFTING BACK NORTH AND MERGING WITH A SURFACE TROUGH ACROSS THE OHIO VALLEY. THE RESULTANT TROUGH ON THE GFS IS FURTHER SOUTH THAN OTHER MODELS AND MIGHT RESULT IN POPS IN NORTH GEORGIA...BUT SREF GUIDANCE INDICATES AROUND 10% SO HAVE NOT INCLUDED ANY POPS AT THIS TIME. DID PUT SLIGHT CHANCE CENTRAL GEORGIA WITH A TYPICAL SUMMERTIME PATTERN RETURNING AS UPPER HIGH REMAINS FIRMLY ENTRENCHED OVER THE AREA. ALTHOUGH TEMPS SHOULD COOL DOWN SLIGHTLY THEY REMAIN ABOVE NORMAL. .LONG TERM /TUESDAY THROUGH SATURDAY/... UPPER RIDGE REMAINS THE STORY OF THE EXTENDED...REMAINING IN PLACE OVER THE SOUTHEAST WITH MAINLY A DIURNAL SUMMERTIME PATTERN OF POPS AND ABOVE NORMAL TEMPERATURES IN PLACE. NO REAL CHANGE TO SPEAK OF UNTIL LATE IN THE WEEK WHEN AN UPPER LOW TRIES TO DIG SOUTH INTO THE CENTRAL PART OF THE COUNTRY FROM CANADA. THIS PUSHES A FRONT THROUGH MOST OF THE COUNTRY...ALTHOUGH ITS DIFFICULT TO TELL AT THIS TIME AND THIS FAR OUT EXACTLY HOW FAR THE FRONT WILL PROGRESS BEFORE IT WASHES OUT. THE GFS IS FASTER WITH THIS SYSTEM AND NOT AS DEEP WITH THE UPPER TROUGH BUT THERE IS SOME AGREEMENT ON THE GENERAL TREND. NO CHANGES TO THE EXTENDED. && .AVIATION... SCATTERED CONVECTION LINING UP ALONG THE SURFACE TROUGH OVER NORTH GEORGIA MAY LAST A BIT LONGER THAN THE ISOLATED CONVECTION ELSEWHERE IN NORTH AND CENTRAL GEORGIA. ONLY SITE THAT MAY NEED AN INITIAL PERIOD OF VICINITY TSRA WILL LIKELY BE KATL...BUT I WILL MAKE MY FINAL DECISION BASED ON PROXIMITY OF STORMS AT ISSUANCE TIME. I DO EXPECT ACTIVITY TO BE ENDING BY 06Z ACROSS THE FORECAST AREA. OTHERWISE IT LOOKS LIKE A REPEAT OF RECENT DAYS WITH A MIXTURE OF VFR AND MVFR VISIBILITIES AND UNLIMITED CEILINGS OUTSIDE OF CONVECTION. A BRIEF PERIOD OF IFR VISIBILITIES IS POSSIBLE BETWEEN 08Z AND 13Z...ESPECIALLY SOUTH OF THE TROUGH WHERE SURFACE DEW POINTS REMAIN IN THE LOWER 70S. WINDS SHOULD REMAIN SOUTHEAST TO EAST ACROSS THE REGION AT LESS THAN 10 KTS OUTSIDE OF CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 96 71 95 71 / 5 10 10 10 10 ATLANTA 75 95 74 94 74 / 5 10 10 10 10 BLAIRSVILLE 64 92 66 90 65 / 5 10 10 10 10 CARTERSVILLE 71 96 68 94 68 / 5 10 10 10 10 COLUMBUS 74 97 76 94 76 / 10 10 10 20 10 GAINESVILLE 72 94 71 93 72 / 5 10 10 10 10 MACON 71 97 72 96 74 / 10 10 10 20 10 ROME 70 95 70 94 70 / 5 10 10 10 10 PEACHTREE CITY 68 94 67 92 69 / 5 10 10 10 10 VIDALIA 73 96 73 95 73 / 10 10 10 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && TDP
Hazardous weather outlook, Aug 18, 10:35 AM EDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1035 AM EDT SAT AUG 18 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1035 AM EDT SAT AUG 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL GEORGIA. .SYNOPSIS... A STATIONARY FRONT ACROSS NORTH GEORGIA WILL DRIFT NORTH OF THE AREA TONIGHT. A SURFACE THERMAL TROUGH ACROSS SOUTH CENTRAL GEORGIA WILL DISSIPATE TODAY. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND POSSIBLY LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE ACROSS CENTRAL GEORGIA FROM HEARD TO EMANUEL COUNTIES AND SOUTH THIS AFTERNOON AND EVENING. .DISCUSSION... A MOIST AIRMASS WILL BECOME UNSTABLE ACROSS CENTRAL GEORGIA WITH CAPES OF 1500 TO 2500 AND LIFTED INDICES OF MINUS 3 TO MINUS 7. THIS WILL GIVE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ASSOCIATED...THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED AT THIS TIME BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. BDL
In the hours before
Special weather statement, Aug 18, 6:13 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT SAT AUG 18 2007 GAZ053-054-056-182245- 613 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WEST SPALDING...COWETA AND FAYETTE COUNTIES UNTIL 645 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BROOKS...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS SPALDING...COWETA AND FAYETTE COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ZETELLA...RIO...INMAN... BIRDIE...WOOLSEY...SUNNY SIDE...BROOKS...STARRS MILL...SENOIA... TYRONE...TURIN...SHARPSBURG AND PEACHTREE CITY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 18, 6:19 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 619 PM EDT SAT AUG 18 2007 GAZ042-044-053-182245- 619 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTH COWETA...EAST CARROLL AND SOUTHWEST FULTON COUNTIES UNTIL 645 PM EDT... AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MADRAS...MOVING WEST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTH COWETA...EAST CARROLL AND SOUTHWEST FULTON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE THOMAS CROSSROADS...MADRAS...PALMETTO...ROSCOE...SARGENT AND WHITESBURG. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 18, 6:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 651 PM EDT SAT AUG 18 2007 GAZ042-052-053-182315- 651 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HEARD...COWETA AND CARROLL COUNTIES UNTIL 715 PM EDT... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM CLEM TO HARALSON...MOVING WEST AT 15 MPH. THESE STORMS HAVE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS HEARD... COWETA AND CARROLL COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SARGENT...LOWELL...HANDY...CLEM... WHITESBURG...TURIN...SHARPSBURG...NEWNAN...MORELAND...HARALSON... GRANTVILLE...EAST NEWNAN...THOMAS CROSSROADS...MADRAS AND ROSCOE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 18, 6:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 657 PM EDT SAT AUG 18 2007 GAZ066-067-182330- 657 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTH TROUP AND NORTHWEST MERIWETHER COUNTIES UNTIL 730 PM EDT... AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LONE OAK...MOVING WEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTH TROUP AND NORTHWEST MERIWETHER COUNTIES THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LUTHERSVILLE... SAINT MARKS...LONE OAK...HOGANSVILLE AND HARRISONVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 18, 7:08 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 708 PM EDT SAT AUG 18 2007 GAZ108-110-182345- 708 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN EAST WILCOX AND WEST TELFAIR COUNTIES UNTIL 745 PM EDT... AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BROWNING...MOVING WEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EAST WILCOX AND WEST TELFAIR COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHINA HILL...BROWNING... ABBEVILLE AND OWENSBORO. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 18, 7:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 715 PM EDT SAT AUG 18 2007 GAZ052-053-066-067-182345- 715 PM EDT SAT AUG 18 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTHEAST TROUP...NORTHWEST MERIWETHER...HEARD AND SOUTHWEST COWETA COUNTIES UNTIL 745 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GRANTVILLE...MOVING WEST TO NORTHWEST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS NORTHEAST TROUP...NORTHWEST MERIWETHER...HEARD AND SOUTHWEST COWETA COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SAINT MARKS...MORELAND...LUTHERSVILLE...LONE OAK... GRANTVILLE...STEPHENS CROSSROADS...HOGANSVILLE...CORINTH... HARRISONVILLE...HANDY AND COOKSVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:06 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 24 min |
| Aug 17, 8:12 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 33 min |
| Aug 17, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Peach | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.